Results 1 to 4 of 4
Effexor ER
  1. #1
    sherrihadley is offline New Member
    Join Date
    Jun 2010
    Posts
    7

    Angry Effexor ER

    Hi Everyone,

    My name is Sherri and I am 32 years old...approximately a year ago I was diagnosed as Bi Polar with Generalized Anxiety Disorder. I was put on a variety of different medications that did not work and now I am on 1500mg of Depakote daily and 150mg of Effexor ER per day. I have heard the awful horror stories about coming off of Effexor and I just wanted to know if Effexor is something that you can be on long term? I am a recovering opiate addict (percocet) and I do not need to go through anymore withdrawals.
    I am also having major weight gain issues with one of the drugs...not sure which one sense both of them are known to cause weight gain.
    I also take Tramadol 100mg as needed up to 4 times a day...I did not realize that this is something that can be addicting. Why did my Doctor not know that? She is the same Doctor who helped me get off the percocet so shouldn't she have known better then to prescribe me the Tramadol?
    I need some advice on what to do. My Husband said I am a much more pleasant person to be around since I started the depression and bi polar medication but I do not want to stay drugged for the rest of my life...do I have any alternative choices? My counselor thinks that medication is the answer for everything so counseling is not helping either...I am so sick and tired of being sick and tired.

  2. #2
    Anonymous Guest

    Default

    Hi Sherri
    I have GAD and I tend to be a little manic I just never seem to get the lows, now my Son has full blown Panic disorder and he is bi polar...
    I swear it is so hard to know what to do I understand about all the meds they give you I really don't know if any of them work.or if they do help I don't know if they out way the way they make you gain weight...
    when I started going to the doctor I think they tried all the AD,s on me and nothing seemed to work. I have sleep issues also and I take serquil for that and that does seem to help.
    I have been addicted to opiates also, and I understand what you went thru there.
    a lot of Doctors think that tramadol is not addictive, but the truth be known it is just as hard to get off as all the rest...
    I know I really didn't answer any of your questions , but I wanted you to know there was someone else out there that understands what you are going thru.
    If you need to talk I'm always around...
    Melinda

  3. #3
    Robert_325 is offline Diamond Elite
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    12,748

    Default

    Quote Originally Posted by sherrihadley View Post
    Hi Everyone,

    My name is Sherri and I am 32 years old...approximately a year ago I was diagnosed as Bi Polar with Generalized Anxiety Disorder. I was put on a variety of different medications that did not work and now I am on 1500mg of Depakote daily and 150mg of Effexor ER per day. I have heard the awful horror stories about coming off of Effexor and I just wanted to know if Effexor is something that you can be on long term? I am a recovering opiate addict (percocet) and I do not need to go through anymore withdrawals.
    I am also having major weight gain issues with one of the drugs...not sure which one sense both of them are known to cause weight gain.
    I also take Tramadol 100mg as needed up to 4 times a day...I did not realize that this is something that can be addicting. Why did my Doctor not know that? She is the same Doctor who helped me get off the percocet so shouldn't she have known better then to prescribe me the Tramadol?
    I need some advice on what to do. My Husband said I am a much more pleasant person to be around since I started the depression and bi polar medication but I do not want to stay drugged for the rest of my life...do I have any alternative choices? My counselor thinks that medication is the answer for everything so counseling is not helping either...I am so sick and tired of being sick and tired.


    Sherri ...... I think 400mg of tramadol a day is too much taking effexor too especially with the 1500mg of depakote. I think all that is entirely too much. We can work a plan to taper off slowly, but you don't want to do it too quickly. Let me know if you want me to get involved with this. God bless.
    Last edited by Anonymous; 06-20-2010 at 08:36 PM.

  4. #4
    micki4ever is offline New Member
    Join Date
    Jul 2010
    Posts
    1

    Talking Effexor er

    I have been using effexor er for about 6 months now. When I started, the side effects were bad, I had indegestion, hot flashes , felt like I was hyped up, couldnt eat for four days....ok that one wasn't so bad.I was ready to give up on ever feeling good again. But the side effects disapeared after about a week I'm glad I waited it out. I have depression under control, and I can still feel! The impulsive and disturbing thoughts are gone. My Dr. tried to up the dose but that turned me into a Zombie. I told him nope, I'm gonna stay here at my 75 mg per day. I was not aware that there were effects for quitting though. although I was told it is a very good anti-depressant for those of us who may have used opiates or other chemicals in the past. I like my effexor er, But I dont plan on taking it the rest of my life, just to get through this bump, mabe a year or two.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22